Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
BackgroundTardive dyskinesia (TD) is a movement disorder related to long-term antipsychotic use and characterized by involuntary repetitive movements that often affect the oral and facial muscles. Although valbenazine, a vesicular monoamine transporter 2 (VMAT2) inhibitor, is an effective treatment of TD, it may induce drug-induced parkinsonism (DIP) in some patients. Electroconvulsive therapy (ECT) improves depressive symptoms and certain movement disorders; however, its role in managing TD, particularly in patients intolerant to VMAT2 inhibitors because of DIP, remains elusive.Case presentationHerein, we describe a 65-year-old Japanese woman with a history of major depressive episodes and oral dyskinesia. The patient was treated with valbenazine for oral dyskinesia; however, she developed DIP, requiring valbenazine discontinuation. After the worsening of depression, the patient was hospitalized and underwent 10 sessions of modified ECT, which remarkably helped improving depressive symptoms and oral dyskinesia.ConclusionThis case suggests that ECT could be a viable treatment option for managing patients with depression and oral dyskinesia who are susceptible of valbenazine-induced parkinsonism.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.